Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

How long can eating beets continue to cause extremely darkish red stools?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9046 Questions
Under normal circumstances ----How long can eating beets continue to cause extremely darkish red stools remain from eatng beets and the stool even appears to be Oozing or leeking red? Thank you..
Posted Wed, 22 Aug 2012 in Digestion and Bowels
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
The change in color of stools after eating beets might persist for over a week. You can stop eating the beets and if the discoloration persists for more than 10 days then you need to consult your surgeon for a detailed evaluation and colonoscopy to detect any intestinal lesions.
The stool can ooze a red colored fluid after eating beets. Please do not worry.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor